| Model Number |
LS3112 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.Visual inspection found two broken/missing snaps on the electrode jaw of the device.However, an alternate failure was found.The disposable devices were assembled onto a set of forceps and plugged into a generator.The generator recognized the devices and activated with satisfactory results.Functional testing was performed with the returned devices on simulated tissue.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The investigation found the devices to function normally and within specifications.An additional failure was found during the investigation; two of the snaps were found to be broken/missing on the used device.The additional findings did not contribute to the reported condition.The investigation found damaged snaps on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the reported event to be attributed to user error.Refer to the product instructions for use for additional information on the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during hysterectomy, the device did not activate.They opened another one to complete the procedure.There was no patient injury.The medtronic initial visual inspection found two broken/missing snaps on the electrode jaw of the device.Investigation communications stated that there was nothing fully detached from the device hence, nothing fell into patients cavity.